Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Best possible global bounds for Jensen functional

Author: Slavko Simic
Journal: Proc. Amer. Math. Soc. 138 (2010), 2457-2462
MSC (2010): Primary 26B25, 26D20
Published electronically: March 10, 2010
MathSciNet review: 2607875
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the form of the best possible global bounds for the Jensen functional on the real line. Thereby, previous results on this topic are essentially improved. Some applications in Analysis and Information Theory are also given.

References [Enhancements On Off] (What's this?)

  • 1. Beesack P. R., Pecaric J.: ``On Jensen's inequality for convex functions'', J. Math. Anal. Appl., 110(1985), pp. 536-552. MR 805275 (87a:26019)
  • 2. Budimir I., Dragomir S. S., Pecaric J.: ``Further reverse results for Jensen's discrete inequality and applications in Information Theory'', J. Inequal. Pure Appl. Math., 2(1)(2001), Art. 5. MR 1822298 (2002g:26025)
  • 3. Dragomir S. S.: ``Bounds for the normalized Jensen functional'', Bulletin of the Aust. Math. Soc., 74, no. 3(2006), pp. 471-476. MR 2273755 (2007f:26021)
  • 4. Dragomir S. S: ``A converse result for Jensen's discrete inequality via Grüss inequality and applications in Information Theory'', Analele Univ. Oradea. Fasc. Math., 7(1999-2000), pp. 178-189. MR 1774897 (2001f:26028)
  • 5. Dragomir S. S., Goh C. J.: ``Some bounds on entropy measures in Information Theory'', Appl. Math. Letters, 10, no. 3(1997), pp. 23-28. MR 1457634 (98h:94007)
  • 6. Hardy G. H., Littlewood J. E., Pólya G.: Inequalities, Cambridge Univ. Press, Cambridge, 1988. MR0944909 (89d:26016)
  • 7. Mitrinovic D. S.: Analytic Inequalities, Springer, New York, 1970. MR 0274686 (43:448)
  • 8. Simic S.: ``Jensen's inequality and new entropy bounds'', Appl. Math. Letters, 22(2009), pp. 1262-1265. MR 2532551
  • 9. Simic S. ``On a global upper bound for Jensen's inequality'', J. Math. Anal. Appl., 343 (1) (2008), pp. 414-419. MR 2412138 (2009c:26047)
  • 10. Specht W.: ``Zur Theorie der elementaren Mittel'', Math. Z., 74(1960), pp. 91-98. MR 0117309 (22:8090)
  • 11. Tominaga M.: ``Specht's ratio in the Young inequality'', Sci. Math. Japon., 55(2002), pp. 583-588. MR 1901045 (2003c:47035)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 26B25, 26D20

Retrieve articles in all journals with MSC (2010): 26B25, 26D20

Additional Information

Slavko Simic
Affiliation: Mathematical Institute Sanu, Kneza Mihaila 36, 11000 Belgrade, Serbia

Keywords: Jensen's discrete inequality, global bounds, Lagrange means, generalized $A-G-H$ inequality.
Received by editor(s): September 27, 2009
Published electronically: March 10, 2010
Communicated by: Edward C. Waymire
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society